Share Facebook
Crohn's Disease Forum » Parents of Kids with IBD » Prednisone & severe head pain


03-13-2013, 08:15 AM   #1
dawn89
 
dawn89's Avatar
 
Join Date: Mar 2013

My Support Groups:
Prednisone & severe head pain

My 12 year old son (75lbs) has been on 60mg per day of Prednisone for a week and has been getting bad pain in the back of his head when he exerts himself or even drinks thru a straw. So basketball in gym, jogging, situps, running the stairs, etc. It could also be the Apriso, as they have caused occasional bad head aches in the past, but didn't continue for 3 days. Any ideas or similar experiences. Thank you!
__________________
Dx Nov 2011 Colitis/Crohns - March 2013 major inflammation in the sigmoid, descending
colon & rectum (lower left sided)
Currently Prednisone & Apriso, Multi, fish oil, iron, vitC, B12, VSL3, Intestnew
No gluten, red meat, corn, cow milk, or msg
03-13-2013, 10:07 AM   #2
Devynnsmom
Forum Monitor
 
Devynnsmom's Avatar
 
Join Date: Jan 2012
Location: Toronto, Ontario
I'm so sorry he's having bad headaches. Have you tried calling the doctor? I hope the headaches go away quickly and he gets some relief. (((hugs)))) good luck
__________________
Samantha, AKA Devynn's mom


Devynn (12 years old) was *unoficially* diagnosed with Crohn's disease in Dec 2009.
That diagnosis was changed to Ulcerative Colitis in Mar 2012.
Pentasa ASA Dec 2009-Mar 2012 (dosage tweaked a couple of times)
Mezavant Mar 2012- Nov 2012
Sulfasalazine-Nov 2012
03-13-2013, 10:14 AM   #3
Jmrogers4
Moderator
 
Jmrogers4's Avatar
Second the call to the doctor. Poor guy, hope they go away quickly.
__________________
Jacqui

Mom to Jack (18) dx Crohn's 2/2010
Vitamin D -2000mg
Remicade - started 1/9/14; 7.5ml/kg every 6 weeks
Centrum for Him teen multivitamin
Past meds: Imuran/Azathioprine; allopurinol; methotrexate; LDN; Prednisone; Apriso; Pentasa; EEN

Husband dx Crohn's 3/1993
currently none due to liver issues
03-13-2013, 10:26 AM   #4
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
Grace is 4 and on 20mg per day. The sheet of side-effects says call the Doctor if your having head aches. It might have something to do with blood pressure.
__________________
I'm mom to............... Little Farm Girl 8 yr old
Ibd (microscopic)
(12/28/12),
dx Juvenile Arthritis
(12/13/13)
dx Erthema Nodosum
(8/13/14)
Bladder and Bowel Dysfunction
(10/14/13)
Ehlers-Danlos Syndrome dx (1/26/17)
Remicade started on (9/8/14)Every 4 wks
Azathroprine started on 10/9/15
EN/EEN- since (1/12/13)
Past Meds- LDN, Humira, Pred, MTX, Sulfasalazine
03-13-2013, 10:27 AM   #5
dawn89
 
dawn89's Avatar
 
Join Date: Mar 2013

My Support Groups:
His doc just said try Tylenol, like I want to give him that 24/7, another drug hard on the liver. I am more concerned of him busting a blood vessel or affecting his blood pressure- his face turns red too! Can't wait to visit our new doctor on April 8th!
03-13-2013, 10:33 AM   #6
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
Can you go to a walk-in clinic and at least have them check his BP and pulse. Maybe have him run before hand so you can see what's it's doing? When you said his doc is that his GP or GI?
03-13-2013, 10:38 AM   #7
dawn89
 
dawn89's Avatar
 
Join Date: Mar 2013

My Support Groups:
Gi....his resting BP was very good yesterday but may go again and run in place or sit ups would bring it on quickly.
03-13-2013, 10:40 AM   #8
Devynnsmom
Forum Monitor
 
Devynnsmom's Avatar
 
Join Date: Jan 2012
Location: Toronto, Ontario
I agree with farmwife, get him checked out. Do you have a family dr? If so, I would take him in, if not a walk in.
03-13-2013, 10:41 AM   #9
Farmwife
Forum Monitor
 
Farmwife's Avatar
 
Join Date: Apr 2012
Location: Michigan

My Support Groups:
That way you would now for sure. Side-effects happen but you always should trust your instincts to make sure it's nothing dangerous.

Hugs I hope it all goes well.
03-13-2013, 10:46 AM   #10
dawn89
 
dawn89's Avatar
 
Join Date: Mar 2013

My Support Groups:
Thx girls, just making sure I am not freaking out for nothing, like the doc always makes me feel!
03-13-2013, 10:47 AM   #11
Devynnsmom
Forum Monitor
 
Devynnsmom's Avatar
 
Join Date: Jan 2012
Location: Toronto, Ontario
In my opinion, its always better to be safe than sorry. Headaches that last or are severe are never something to play around with.
03-13-2013, 03:07 PM   #12
Sascot
Forum Monitor
 
Sascot's Avatar
 
Join Date: Aug 2011
Location: Falkirk, United Kingdom

My Support Groups:
Worth getting it checked out. Hope the headaches settle down!
03-13-2013, 03:20 PM   #13
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
Headaches are listed as a side effect but I don't think they are suppose to be severe. My son would get them from being dehydrated but again not severe.

We ended up in the ER because my son had a racing heart while on Prednisone. It ended up being nothing and we felt sort of silly afterwards but as the others said better safe than sorry. Anything that is extreme pain or keeps him from functioning, I would go to the ER.

For the first few months after diagnosis I didn't know what was important and what wasn't. After a year and a half I have a much better handle on it. I think the Dr.'s would much rather have a mom who asks about everything than one who misses meds, appointments and doesn't take this illness seriously.

Hopefully your son is feeling better soon! Mine is 12 years old too
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
03-13-2013, 03:34 PM   #14
dawn89
 
dawn89's Avatar
 
Join Date: Mar 2013

My Support Groups:
Thank you Johnnysmom. I guess until he is finished the high dose, he is going to have to take it easy, or maybe he will adjust. I feel like I am buggy the heck out of his doctor this past week. He first had bad stomach bloating, which subsided and now the head pain. Is Johnny in remission now? How does he do on the mp-6?
03-14-2013, 12:15 AM   #15
skirv710
 
skirv710's Avatar
 
Join Date: Feb 2013
I was on prednisone in the fall and I had terrible migraines. They lasted for a few months and every couple of days they would go away for a few hours. It was terrible. My doctor wasn't sure if it was from the prednisone or from stress (I'm a freshman in college and I was having roommate problems). After I got off of prednisone and moved into a single room my headached went away. I hope your son feels better!!!!
03-15-2013, 01:10 AM   #16
CarolinAlaska
Holding It Together
 
CarolinAlaska's Avatar
 
Join Date: Jan 2013
Location: North Central, Illinois

My Support Groups:
I'm sorry your son is suffering so. I hope that they go away soon. Is he getting good sleep or is the pred interfering with that too. Migraines and lack of sleep go hand in hand...
__________________
Carol
J's story: http://apathnotchosen.blogspot.com
*J, 18, Crohn's diagnosis 1-2013 (age13), controlled with 6MP.
Osteoporosis, Scoliosis, EDS, Asthma, Lymphedema, Epilepsy, Hla B-27 positive, gluten intolerant, thrombophlebitis, c.diff, depression, anxiety postural tachycardia/POTS and multiple food allergies.
03-15-2013, 05:13 AM   #17
dawn89
 
dawn89's Avatar
 
Join Date: Mar 2013

My Support Groups:
The doctor lowered his dosage yesterday and he is doing much better. Made sure he was drinking more water too. Thank u all so much. He gets ups to pee 2 times a night, otherwise he sleeps well.
Reply

Crohn's Disease Forum » Parents of Kids with IBD » Prednisone & severe head pain
Thread Tools


All times are GMT -5. The time now is 08:45 AM.
Copyright 2006-2017 Crohnsforum.com